Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 28, 2011, 3:41 AM EDT for Taylor County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2011, 3:41 AM EDT (07:41 UTC)
- Expired
- Mar 28, 2011, 4:30 AM EDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:43 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS52 KTAE 280741
SVRTAE
FLC123-280830-
/O.NEW.KTAE.SV.W.0043.110328T0741Z-110328T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 AM EDT MON MAR 28 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TAYLOR COUNTY IN FLORIDA...
* UNTIL 430 AM EDT
* AT 337 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED 24 MILES SOUTHWEST OF PERRY...AND WAS MOVING NORTHEAST
AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUG
ISLAND...DEKLE BEACH...ADAMS BEACH...HAMPTON SPRINGS...PERRY-FOLEY
AIRPORT...BUCELL JUNCTION...PINLAND...BOYD...ATHENA...FOLEY...
CARBUR...SALEM...FENHOLLOWAY AND SMITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF
A SEVERE THUNDERSTORM IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE.
&&
LAT...LON 2985 8338 2984 8362 2990 8367 2997 8379
2998 8382 2996 8384 2998 8384 3000 8387
3024 8354 3024 8342
TIME...MOT...LOC 0740Z 245DEG 34KT 2991 8386
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:40 AM EDT, 1 minute earlier.
Area forecast discussion, Mar 28, 3:40 AM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 AM EDT MON MAR 28 2011 THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10AM EDT THIS MORNING FOR MOST OF THE FLORIDA BIG BEND AND ADJACENT WATERS... .SYNOPSIS... DURING LATE SUNDAY AND PERSISTING PAST MIDNIGHT...MSAS SHOWED COLD FRONT OVER SRN GA/AL SLOWLY SAGGING SWD. NORTH OF LINE...MOST OF THIS ACTIVITY REMAINED ELEVATED. HOWEVER...SOUTH OF BOUNDARY SWLY GULF RETURN FLOW SUPPORTED MOISTENING OF THE AIR MASS WHICH MAINTAINED A WEAK CAP. TSTMS DEVELOPED IN WARM SECTOR AND CONTINUED TO TRACK EAST OVER SE ALA AND SW GA. THEY WERE AIDED BY ANOTHER PULSE OF ENERGY WITHIN THE WESTERLY FLOW WITH PLENTY OF MID-LEVEL DRY AIR IN ITS WAKE. WITH 2000+ J/KG CAPES AND HIGH BULK SHEAR...AND CELLS MOVING OVER SHALLOW OUTFLOW AIR LEFT BY PRIOR CONVECTION... SOME BECAME STRONG TO ISOLATED SEVERE WITH LARGE HAIL AND DAMAGING GUSTS. WITH THE LOSS OF THE SUN...CELLS CONTINUED TO WEAKEN. WITH FLOW ALOFT BEING NEARLY PARALLEL TO THIS BOUNDARY...FRONT SHOULD ONLY DRIFT SWD INTO THIS MORNING. LOOKING SWD WE SEE OUR IMMEDIATE THREAT. A LIKELY MCS MOVING EWD ACROSS APALACHEE BAY...AIDED BY A WEAK H5 IMPULSE...HAS BEEN INTENSIFYING LAST FEW HOURS WITH SEVERE MARINE STORMS (FOR WIND) LIKELY. TORNADO WARNING ISSUE FOR SRN DIXIE COUNTY AND HAIL REPORTS ALREADY RECEIVED FORM THIS AREA. THESE CELLS SHOULD MOVE ACROSS SE BIG BEND NEXT FEW HOURS WITH THE POTENTIAL TO PRODUCE ADDITIONAL SEVERE STORMS. AT UPPER LEVELS... THE LARGE SCALE CONUS LONGWAVE PATTERN IS HIGHLIGHTED IN NRN THIRD BY PERSISTENT OMEGA BOCK AND ACROSS SRN 2/3RDS BY EQUALLY PERSISTENT ZONAL FLOW INCLUDING THE GULF COAST STATES. WITHIN THESE ROBUST WESTERLIES...A SERIES OF IMPULSE/SHORTWAVES CONTINUE TO PERIODICALLY RIDE EWD GENERATING BOUTS OF STRONG TO SEVERE STORMS. ONE NOTICEABLE SHORTWAVE AND ASSOCIATED MID-LEVEL JET WAS MAKING ITS WAY EAST AND SHOULD REACH TN VALLEY AROUND SUNRISE AND SHIFT EWD ACROSS THE SRN APPALACHIAN MTNS LATER TODAY TO OFF MID-ATLC COAST THIS EVE HELPING TO NUDGE AREA COLD FRONT SWD. ANOTHER IMPULSE (AS NOTED ABOVE) WAS MOVING OVER ERN GULF). WITH THE FRONT SOUTH OF LOCAL AREA BY TONIGHT...THERE WILL BE A BRIEF RESPITE FROM ACTIVE WEATHER. HOWEVER...BY LATE TUESDAY...UPPER ZONAL FLOW BEGINS TO AMPLIFY AS A DEEPENING TROUGH MOVES OUT OF THE ROCKIES ONTO THE HIGH PLAINS. STRONG SHORTWAVE CURRENTLY OVER PAC NW WILL REACH ROCKIES/PLAINS EARLY TUES AND ERN STATES LATE MID WEEK. THIS WILL HELP TURN THE UPPER FLOW MORE SOUTHWESTERLY OVER THE REGION ON WEDNESDAY WITH RAIN CHANCE INCREASING ONCE AGAIN WEDNESDAY AND THURSDAY. AT LOWER LEVELS... APALACHEE BAY MCS WILL CONTINUE TO GENERATE STORMS WITH LARGE HAIL OVER WATERS WITH SOME MOVING ACROSS SE BIG BEND AT LAST UNTIL 9 OR 10 AM EDT. LATEST ANALYSIS SHOWED SHOWED A QUASI-STATIONARY COLD FRONT WITH A COUPLE OF WEAK MESO LOWS CENTERED ALONG IT EXTENDING W-E ACROSS THE FL/GA/AL BORDER. AIDED BY A SERIES OF SUBTLE UPPER LEVEL DISTURBANCES INTERACTING WITH THE FRONT...THIS BOUNDARY WILL SAG SEWD IN FITS AND STARTS INTO INLAND NRN FL THIS MORNING WITH THE BOUNDARY MOVING INTO COASTAL SECTIONS DURING THE AFTERNOON. AS SURFACE TEMPS AND LOW LEVEL CONVERGENCE INCREASE ALONG AND SOUTH OF THE BOUNDARY...SCATTERED THUNDERSTORMS SHOULD INITIATE AND INCREASE IN COVERAGE INTO THIS AFTERNOON INCREASING WITH EACH PASSING IMPULSE...AND ESPECIALLY WHEN ENHANCED BY LEFT OVER OUTFLOW BOUNDARIES. BIG CAVEAT IS HOW MUCH LOWER CLOUDS REMAIN THIS MORNING TO DELAY ONSET ON INSOLATION. AREA FORECAST SOUNDINGS FOR THIS AFTN SHOW SFC DEWPOINTS ALONG AND TO SOUTH OF FRONT IN THE LOWER-MID 60S F...MLCAPE VALUES 1000 TO POSSIBLY UP TO 15000 J/KG AND 0-6 KM SHEAR VALUES IN THE 35 TO 40 KT RANGE MOST LIKELY ANYWHERE WHERE GOOD HEATING OCCUR THIS MORNING. WORKING AGAINST THIS IS VERY STRONG FORCING ALOFT AND MODEST H85-H5 LAPSE RATES GIVEN WARMER H7 TEMPS SEEN ON MORNING AND AFTN SOUNDING PROFILES. STILL INGREDIENTS ENOUGH TO SUPPORT MARGINAL INSTABILITY AND A SEVERE THREAT WITH THE STRONGER THUNDERSTORMS THIS MORNING INTO AFTN. THE MAIN THREAT WOULD BE LARGE HAIL WITHIN THE MORE INTENSE CORES...THOUGH LIKELY NOT AS LARGE AS PREVIOUS DAYS. STEEP LOW-LEVEL LAPSE RATES WITH UNIDIRECTIONAL WIND PROFILES WOULD ALSO MAKE WIND DAMAGE A THREAT. UPSTREAM IMPULSES WILL FINALLY PUSH FRONT AND ASSOCD WEATHER INTO GULF OF MEX THIS EVE WHERE BOUNDARY STALLS ON TUESDAY...WITH DRIER AIR FILTERING IN ON TUESDAY. HOWEVER DRY BREAK WILL BE BRIEF...DEEPENING SURFACE LOW ASSOCIATED WITH ABOVE LARGE UPPER TROUGH MOVES ACROSS WEDNESDAY WITH SHORTWAVE DOWN BASE THRU TN/OH VALLEYS. AS A RESULT...STALLED GULF OF MEX FRONT THAT LIFTS BACK NWD OVER FORECAST AREA TUES NIGHT INTO SRN GA ON WED WITH NEXT COLD FRONT MOVING SEWD...LIKELY STRETCHING FROM NRN FL WSW INTO DEEP S TX BY 12Z THURSDAY WITH SW LOW LEVEL JET FROM N FL THRU S/CNTRL GA AND INTO CAROLINAS BRINGING GOOD PRECIPITATION CHANCES TO THE ENTIRE FORECAST AREA THRU AT LEAST THURS EVE. ALL THIS REFLECTED IN MODEL SOUNDINGS. I.E. GFS TAE WITH 1.57 INCH PWAT AT 12Z MON DROPPING TO 1.16 INCH PWAT AT 12Z TUES WITH FRONT SOUTH OF AREA...THEN INCREASING TO 1.73 INCH PWAT AT 18Z AS NEXT WEATHER SYSTEM BEGINS TO IMPACT AREA. && .SHORT TERM...TODAY THROUGH WEDNESDAY TODAY...ALREADY VERY ACTIVE ACROSS SE BIG BEND AND APALACHEE BAY (SEE ABOVE). OVERALL FOCUS OF ACTIVE WEATHER SHIFTS SOUTH INTO FL TODAY. AMOUNT OF CLOUDS COVER AND ITS IMPACT OF EARLY INSTABILITY WILL HELP SHAPE STORM TREND AFTER SUNRISE. FORECAST A LITTLE TRICKY...ALTHOUGH OBS INDICATED THAT AL/GA SITES ALREADY WITH NE FLOW...UPSTREAM IMPULSES COULD TEMPORARILY SHIFT BOUNDARY N IN FITS AND STARTS THIS MORNING. THIS COMBINATION OF A BRIEF NWD NUDGE OF FRONT AND PASSING IMPULSES COULD IGNITE CONVECTION SO WILL BE A TAD MORE PESSIMISTIC THAN GUIDANCE THIS MORNING...ESPECIALLY FOR NRN SITES. 30-70% NW-SE POP GRADIENT. LOCAL GUIDANCE SEVERE WX TOOL HAS 20 PCT CHC OF SEVERE WX THIS MORNING ERN PANHANDLE AND ALL OF BIG BEND..DECREASING TO 20 PCT THIS AFTN ONLY OVER SE BIG BEND. THREAT DECREASE TO ZERO NRN TIER GA ZONES ALL DAY. FOCUS OF ANY SEVERE WX WILL BE ACROSS ERN PANHANDLE AND BIG BEND COUNTIES THIS MORNING SHIFTING TO SE BIG BEND IN AFTERNOON AND ADJACENT WATERS THIS AFTN. TONIGHT...0-40% NW-SE POP GRADIENT...MAINLY EVE. LOWS FROM 50 NORTH TO LOW 60S COAST. PATCH FOG DEVELOPING. TUESDAY...0-30 NW-SE POP GRADIENT. HIGHS FROM UPPER 60S NRN GA TO MID 70S COAST. WEDNESDAY...70% POPS EVERYWHERE. HIGHS IN THE UPPER 70S. && .LONG TERM...(THURSDAY THROUGH NEXT MONDAY)...AFTER SEVERAL MODEL CYCLES WHERE THE GFS AND ECMWF WERE IN COMPLETE DISAGREEMENT AFTER THE FINAL LOW PRESSURE SYSTEM TO SIGNIFICANTLY IMPACT OUR CWA DURING A WEDNESDAY THROUGH THURSDAY NIGHT TIME FRAME...IT IS FINALLY ENCOURAGING TO SEE THE MODEL SOLUTIONS IN MUCH BETTER AGREEMENT. ALTHOUGH THE GFS IS STILL HANGING ON TO ONE FINAL WAVE IN THE NE GULF OF MEXICO A BIT LONGER THAN THE EURO...IT'S STRONG CUTOFF UPPER LOW SOLUTION IN THE CENTRAL GULF OF MEXICO FROM LAST NIGHT'S RUN (WHICH WOULD HAVE BEEN A 3 TO 5 STANDARD DEVIATION ANOMALY FOR THIS TIME OF YEAR) HAS FINALLY BEEN PURGED. THEREFORE...WE SHOULD FINALLY GET BACK TO MORE TYPICAL SUNNY AND DRY SPRINGTIME CONDITIONS ACROSS THE CWA FROM FRIDAY THROUGH MONDAY WITH A GRADUAL WARMING TREND AS UPPER LEVEL TROUGHING LATE IN THE WEEK IS GRADUALLY REPLACED BY ZONAL FLOW THEN WEAK RIDGING BY THE END OF THE PERIOD. THE 12 UTC ECMWF IS SHOWING A POTENTIAL WEAK UPPER LEVEL DISTURBANCE DEVELOPING JUST TO OUR SOUTH BY THE END OF THE PERIOD...BUT SINCE THIS SYSTEM HAS NOT BEEN PART OF EARLIER RUNS...WILL DISCARD IT'S POTENTIAL POPS FOR MONDAY UNLESS A STRONGER SIGNAL SHOWS UP IN THE NEW 00 UTC RUN. && .AVIATION...NOT TO SOUND LIKE A BROKEN RECORD (OR CD OR MP3 PLAYER THESE DAYS)...BUT IT WILL BE YET ANOTHER VERY COMPLEX AND DIFFICULT TAF PACKAGE ACROSS THE TAF SITES FOR THE NEXT 24 HOURS...AS THE FINAL WAVE OF LOW PRESSURE...IN A SERIES OF FAST MOVING UPPER LEVEL PERTURBATIONS...RIDES EAST-SOUTHEASTWARD ALONG THE SLOW MOVING COLD COLD FRONTAL BOUNDARY IN OUR CWA TODAY. FOR THE REMAINDER OF THE OVERNIGHT HOURS WE WILL HAVE TO WATCH THE LINE OF SHOWERS AND STORMS VERY CLOSELY... AS THEY WERE STILL GRAZING NORTHERN PORTIONS OF CWA AS OF MIDNIGHT EST. AT THE PRESENT TIME...IT APPEARS THAT THIS LINE WILL LIKELY STAY JUST TO THE NORTH OF OUR NORTHERN TERMINALS (DHN AND ABY) AS THE STORMS ARE CONTINUING ON AN EAST TO EAST-NORTHEAST HEADING. HOWEVER...THE 18 UTC RUN OF THE 4 KM WORKSTATION WRF DOES SHOW MORE SIGNIFICANT CONVECTIVE DEVELOPMENT OVERNIGHT...BUT IT IS ALSO DEPICTING SHOWERS AND STORMS MUCH FURTHER TO THE S IN THE CWA WHICH HAVE NOT OCCURRED...SO BELIEVE RUNNING IT IS A BIT TOO HOT RIGHT NOW. THEREFORE...IN THE ABSENCE OF CONVECTION THROUGH THE REST OF THE NIGHTTIME HOURS...FOG AND LOW CIGS WILL BE THE PRIMARY CONCERNS WITH THE WARM AND MOIST FEED OFF THE GULF OF MEXICO...WITH CONDITIONS VARYING FROM MVFR TO IFR/LIFR AT ALL OF THE TERMINALS ONCE AGAIN. THEN...ALL IT WILL TAKE IS A LITTLE BIT OF DAYTIME HEATING (AFTER THE MORNING FOG AND LOW CIGS BURN OFF SOME) FOR THE CONVECTION TO BEGIN TO REFIRE...AND WILL PLAN ON A NW TO SE PROGRESSION OF THE STORMS WHEN TIMING THE CONVECTION AT THE TERMINALS. && .MARINE... KEEPING AN IMMEDIATE EYE ON APALACHEE BAY AND STORMS BEING GENERATED THERE. (SEE ABOVE). OTHERWISE...A RATHER UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH MUCH OF THIS WORK WEEK. A SLOW MOVING COLD FRONT WILL MOVE SOUTH ACROSS SOUTH GEORGIA AND INTO THE FLORIDA PANHANDLE TODAY. THIS FRONT WILL STALL ACROSS THE NORTHERN GULF OF MEXICO TONIGHT AND TUESDAY...THEN LIFT NORTHWARD TUESDAY NIGHT AND WEDNESDAY AS A LOW PRESSURE SYSTEM DEVELOPS OVER TEXAS. THIS LOW PRESSURE SYSTEM AND ACCOMPANYING COLD FRONT WILL MOVE THROUGH THE MARINE AREA THURSDAY. && .FIRE WEATHER...AMPLE LOW LEVEL MOISTURE COMBINED GOOD RAIN CHANCES SHOULD PRECLUDE ANY FIRE WEATHER CONCERNS FOR MUCH OF THIS WORKWEEK. FURTHERMORE...IT IS HOPED THAT SOME SIGNIFICANT RAINFALL WILL EVENTUALLY OCCUR ACROSS ALL OF THE TRI-STATE REGION DURING THE NEXT 3 TO 4 DAYS...WHICH SHOULD HELP PUT OUT ANY REMAINING ONGOING WILDFIRES AS WELL AS REDUCE THE OVERALL FIRE DANGER AND SEVERE DROUGHT WHICH IS ADVERSELY AFFECTING MUCH OF THE REGION. MUCH DRIER AIR IS THEN FINALLY EXPECTED TO RETURN TO THE REGION BY FRIDAY OR THE UPCOMING WEEKEND...SO THERE WILL BE NO RED FLAG CONCERNS UNTIL THEN AT THE VERY EARLIEST. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 83 60 73 63 78/ 60 20 20 30 70 PANAMA CITY 78 62 73 66 75/ 50 20 20 40 70 DOTHAN 78 54 73 62 76/ 40 20 10 40 70 ALBANY 72 51 68 60 77/ 50 20 20 40 70 VALDOSTA 78 55 71 62 77/ 60 20 20 20 60 CROSS CITY 80 63 76 63 79/ 70 40 30 20 60 APALACHICOLA 78 64 74 66 75/ 60 30 30 30 70 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && BLOCK/GOULD
Hazardous weather outlook, Mar 28, 3:05 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 AM EDT MON MAR 28 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-290715- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 305 AM EDT MON MAR 28 2011 /205 AM CDT MON MAR 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF THE FLORIDA BIG BEND AND ADJACENT WATERS UNTIL 10AM EDT... .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL SAG SOUTH ACROSS THE FLORIDA COUNTIES TODAY. AIDED BY PASSING UPPER LEVEL IMPULSES...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING TAPERING OFF DURING THE AFTERNOON FROM NORTHWEST TO SOUTHEAST. ANY STORMS THAT FORM HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. ISOLATED TORNADOES REMAIN POSSIBLE. THE FOCUS OF THESE STORMS WILL BE ACROSS THE EASTERN BIG BEND AND THE ADJACENT WATERS THIS MORNING. THIS FRONT WILL REACH THE GULF WATERS TONIGHT WITH THE THREAT OF RAIN ENDING ACROSS ALL BUT THE COASTAL COUNTIES AND GULF WATERS. THIS RAIN WILL PERHAPS HERALD THE BEST CHANCE FOR SOME DROUGHT RELIEF ACROSS THE FLORIDA BIG BEND AND PANHANDLE AND SOUTHERN SECTIONS OF SOUTH CENTRAL GEORGIA...WHERE ONGOING WILDFIRES HAVE BECOME HAZARDOUS DUE TO THE ONGOING DROUGHT AND VERY WARM AND DRY WEATHER SINCE THE IDES OF MARCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTER A BRIEF RESPITE ON TUESDAY...THE NEXT WEATHER SYSTEM WILL APPROACH THE LOCAL AREA BY WEDNESDAY BRINGING A GOOD CHANCE OF RAIN EVERYWHERE WEDNESDAY AND THURSDAY. RAIN WILL DECREASE AGAIN FRIDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. IT IS UNLIKELY THAT AMATEUR RADIO SUPPORT WILL BE NEEDED...BUT RADIO OPERATORS ARE ASKED TO MONITOR THE SITUATION CLOSELY FOR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:25 AM EDT | Special Marine Warning | TAE | 80 min | |
| Mar 28, 2:32 AM EDT | Tornado Warning | TAE | Dixie | 28 min |
| Mar 28, 4:39 AM EDT | Dense Fog Advisory | TAE | Calhoun, Gadsden, Jackson, Leon, Wakulla, Washington | 4 hr |
| Mar 28, 5:47 PM EDT | Special Weather Statement | TAE | Liberty | 43 min |
| Mar 28, 5:49 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Liberty | 41 min |
| Mar 28, 6:26 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 28 min |
| Mar 28, 7:02 PM EDT | Special Weather Statement | TAE | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.